October 15, 2013

Four Weeks on Vaniqa

It’s been about a month since I started Vaniqa.  Actually, technically it’s been five weeks, but I didn’t bother applying Vaniqa during the week I had the flu.  Nor did I shave, and I can tell you that yes, more hair has definitely grown in on my chin since the last laser treatment.  But as for the Vaniqa, the various papers did say results can begin to be seen in four to eight weeks.  So have I noticed any change?

Well, within the first few days, I started getting pimples on my chin.  This may have coincided with the beginnings of the flu, as I sometimes get skin breakouts when my immune system goes kaput.  When the flu was gone, so were the spots, but I am also using Polysporin cream to help prevent future skin infections.

Other than that?

I'm pretty sure I’m getting into an awkward stage where the hair is noticeable in the morning, but not quite long enough for a comfortable shave.  This is leading to some irritation after a couple of days of consecutive hair removal, and reviving my old habit of staying at home on weekends to give my skin a day off.  And this, aside from the acne side-effect, is what I was dreading about starting Vaniqa.

However, it’s early days.  Things could still get better, so I’m sticking with it.  Another Vaniqa report in four weeks!


Sarah said...

I've been reading your blog for a few months now as I suffer from the same condition you do: "idiopathic" hirsutism (completely agree w/ Dr. House that "idiopathic" is just a term used by stupid dorctors who are too lazy to try to find out the real source of the problem =p).
As someone who's done more than 30 sessions of laser hair removal on the face, w/ 4 different, PAINFUL, expensive lasers, in a period of 4 years, I can tell you this: don't. My problem got worse, much worse. And I've seen so many girls complaining about Vaniqa, I've never even tried it (they say after you stop it the hair comes back much coarser).
And shaving your face will only cause your hair to grow back quick and coarse, as you probably know. Unfortunately, plucking my facial hair is the only option left for me. I do it everyday, and in time it's gotten much more manageable, specially after I started taking a combination of 50g spironolactone (aldactone) + 2,5g finasteride (proscar) <---- transsexual guys use them to reduce their body hair, so I thought, why not, huh?--. I tried "upping" the dosage, but the hair started to come back with a fury!
Well, not really sure why I'm writing this, I guess sometimes it's good to share experiences... Anyway, I just think you are a very intelligent, brave girl, who, unlike me, has the guts to expose your secret to help others (and consequently yourself).
Best regards,

**Sorry, I'm not completely fluent in English, so there might be a few grammatical errors!**

Allerleirah said...

Thank you for your comment Sarah! I'm sorry to hear things got worse for you when trying so many things, but I'm glad it's becoming easier for you now that you've found what works for you.

I've used finasteride, too, it's fine for use ladies to use as long as we don't get pregnant! I found Spiro worked much better for me, though.

It sounds like you're already doing well, trying different things and figuring out what your hair needs in order to behave. So keep it up!